Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Antidepressants
|elliott - Sat Mar 29, 2008 4:48 am|
I just started taking 20 mg of Paxil two nights ago, and i have the worst headache. I don't know if its safe to take tylenol while on Paxil. are there any dangers in doing this? Are there side effects? Also, I was prescribed Xanax to be taken when necessary. I am a really nervous pill taker. I am not a fan, and im a total hypochondriac so I'm nervous about taking the Xanax and Paxil at the same time. I have to take Paxil everday. I want to take Xanax but I worry I will just have more anxiety after taking it since im such a nervous pill taker. is there anything I should know about that? Information that will help?
|Alexandra C, RN - Wed Apr 02, 2008 2:38 pm|
You didn't say why you were prescribed the Paxil and Xanax but since you're describing a lot of anxiety I am guessing that this is the reason the drugs were prescribed. To answer your question, it is safe to take the Xanax and the Paxil at the same time, at the dosages prescribed by your doctor. You may find the Paxil is very helpful for your anxiety, but it usually takes at least 2 weeks to be really effective. Xanax is a benzodiazepine which is really effective at treating anxiety symptoms and works immediately, so it's not unusual to use a benzodiazepine with an SSRI during the first few weeks of treatment. This should help to control the anxiety while you allow time for the Paxil to have maximum effect. It is also quite safe to take acetaminophen (Tylenol) for your headache. This should not cause any additional side effects or drug interactions. I hope you are feeling better soon.
|elliott - Thu Apr 03, 2008 5:16 am|
thank you for your reply. I since stopped taking the Paxil. The side effects were way to intense for me. I am living in another country right now and only have a couple weeks until I go back to the United States, and I'd rather not spend the last days that i am here feeling so horribly. However I still have the Xanax for emergencies, and also to get me home. I have a huge fear of flying. Not that I will crash, just that I will have a panic attack while on the plane. Being in the plane for 5 hours not being able to get off when i want to scares me. But, I have to try the Xanax first, and I am afraid of the side effects. As you can see, I worry way to much, not to mention I'm a total hypochondriac so taking meds is very difficult. I was wondering what the best way to try these would be. I was prescribed 0.50 mg to use when necessary. I just took 1/4 of the pill.....so far its been about two hours since I took it, and I'm feeling ok. I guess thats a good sign. I looked up possible side effects and some of them are really scary, like nausea and vomiting (i have a phobia of vomiting and being nauseous brings on panic attacks) and diarrea doesnt sound good either. Just how common are those side effects and should I worry? How would you recommend I go about trying the Xanax? Im to afraid to just take a whole pill....
thanks for listening and for replying. I really appreciate it.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.